MAUDE Adverse Event Report: MEIXIN MEDICAL SUZHOU CO., LTD. KITTNER (BLUNT) DISSECTOR; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

MEIXIN MEDICAL SUZHOU CO., LTD. KITTNER (BLUNT) DISSECTOR; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 30-101
Medical Device Problem Codes Material Disintegration (1177); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the sponge is supplied to deroyal by meixin medical.Therefore, a supplier corrective action request (scar) was issued to meixin.In its response, meixin stated when making the kittner sponges, some workers didn't sew the inner layers tightly enough or they didn't roll the cotton strip properly while sewing.Thus, the inserted x-ray may become exposed.Corrective actions: in its scar response, meixin stated it would check the operation method of workers making the kittner sponge and instruct them to correct improper operation, if any exists.Workers will be reminded to enhance quality awareness and strictly follow the work instruction to prevent occurrence of nonconformities.Additionally, if any loose kittner sponges are found during inspection and packaging process, these should be scrapped immediately to ensure no nonconforming products are released.Investigation summary: an internal complaint ((b)(4)) was received indicating a kittner sponge (part 30-101, lot 52709409) fell apart, leaving small radiopaque pieces behind in the patient.A picture of the affected product was provided and showed a small piece of radiopaque thread hanging from the sponge.A sample was returned but was contaminated and could not be evaluated.The work order and quality inspection report were reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.A total of 315 packs were randomly checked during qc inspection with no issues found.The sponge is supplied to deroyal by meixin medical.A scar was issued to meixin medical.A response was received january 26, 2021 and accepted by deroyal personnel.The investigation is complete.If new and critical information is received, this report will be updated.
 
Event or Problem Description
The kittner sponge is coming apart and leaving small radiopaque pieces in the patient.

Brand Name
KITTNER (BLUNT) DISSECTOR
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
MEIXIN MEDICAL SUZHOU CO., LTD.
no. 81 tuncun xi road
tuncun ind. zone, tongli town
wujiang district, suzhou, jiangsu 21521 6
CH  215216
MDR Report Key11279846
Report Number3010452421-2021-00001
Device Sequence Number4162794
Product Code GDY
UDI-Device Identifier50749756024391
UDI-Public50749756024391
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-101
Device Lot Number52709409
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1